How to come of the pill gradually....

I have started on the cream at 100mg per day and I assume I will need to build up my progesterone before I can stop the pill.
I was wondering if you had any guidelines on how long to take the cream before stopping the pill.
I am 49 years old and have been on the pill most of my life (scary huh)!!!!

Comments for How to come of the pill gradually....

Click here to add your own comments

Jul 11, 2013
How to come of the pill gradually....
by: Wray

Hi there Yes most of your life on the pill is scary! But you were lucky it didn't cause problems as it can do. We do have a page on Contraceptives you could look through. It is gentler on the body to come off the pill slowly, although safe to stop cold turkey. And I do recommend giving the body support by using progesterone at the same time as reducing the pill. We do have a page on Coming off HRT, the Pill etc, it is only a guide line, as the pill comes in many different combos and when and how to take it. You'll have to do a guesstimate on your version. 100mg/day is the minimum I recommend, you might find you need more, but see how you get on. We have a page on How to use progesterone cream you could look through. But you are now in Peri-menopause which the pill is masking. It does this by causing you to get a 'period' each month. The average age of Menopause is 51, so you could be about 2 years off this. I found with me that the last two years were the worst in terms of symptoms and bleeding. So please watch our for Oestrogen Dominance. Take care Wray

Jul 16, 2013
Coming off pill
by: Anonymous

Yes I did read through all the pages you mentioned but none gave a definitive answer.
So maybe I will just build up the progesterone for say 1 month and then come off and see what happens.
It is not really possible to come off the pill gradually, you are either on or off it.
Previously when I have come off I have felt like another person was inside my body, I was so unstable and teary, it was awful.
I have all the signs of estrogen dominance so maybe I will up my dosage when I receive my new tubes.

By the way I have been bleeding constantly since using the cream.

Jul 18, 2013
Coming off pill
by: Wray

Hi there Yes it is very difficult to taper off the pill due to the configuration. And of course all pill manufacturers have their own version. But it is best to use the progesterone for at least a month prior to stopping them. It appears you do need a higher amount than the 100mg/day you're currently using. You might like to look at our page on Menstruation, it could be you also need the nutrients suggested on the page to help stop the bleeding. I forgot to ask you to have vitamin D test done, as a lack of this reduces the benefits of progesterone. There's more info on our Vitamin D page. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...